Carol on May 20, 2016 at 12:12 pm said:
Four months after finishing chemo and radiation my hair hadn’t come back and I knew something was wrong. I had lost a full head of Irish hair that had to be cut every month and what I was getting was nothing even close to that! I ran into an acquaintance who mentioned another friend who had finished treatment just before me and she said “my friend wouldn’t leave the house if she looked like you”. That was a rousing endorsement of how different I looked and how obvious it was that I had been sick. It took me four years before I recognized myself in the mirror or in photos and I have avoided seeing or contacting anyone who is unaware I had cancer. I just don’t want to explain why I look so different and take up more time with cancer talk to anyone outside of my ‘inner circle’ – it would be so great to just be able to have a catch up visit without an exposé of my health situation. I hope someday there’s a fix for this…
Erica on May 21, 2016 at 1:32 pm said:
Christine, a doctor telling you your hormones are to blame is literally adding insult to injury. If you still see these misguided doctors–or even if you don’t–I hope you’ll make sure they see some of the studies showing Taxotere is the culprit. Thanks for posting your story. You won’t find anyone in THIS group who thinks it’s easy to live without your hair!
Ange on June 20, 2016 at 6:56 pm said:
So sorry to hear of what has happened to your hair. I completely empathise. The same has happened to me. I had beautiful hair before my chemo -FEC-T plus Herceptin and like you thought my hair was being slow to grow back …..am now 15months post chemo and 9 months since Herceptin and my hair if anything is getting worse. Sparse and very fine on top showing my scalp clearly through, sides thin, receding but with coverage around the back -I look dreadful and have resorted back to my wig after a series of well intended but unfortunate comments. Last week I spoke to my Omcolgist and he told me it is the Docetaxol that’s done it -I was never warned and he said no we don’t warn of rare side effects. Am so shocked and have cried buckets at the same time feeling guilty because the treatment saved my life. I’ve asked to see a Dermitologist and I’ve asked if I have to still pay for my wigs. No one seems to know! My BC nurse thought I wouldn’t as its medically induced but doesn’t know. My GP doesn’t know.
For me going on the Moving Forward Courserun by breastcancercare brought it home how odd my hair growth is as the rest of the group many of them only a few weeks out of chemo were sporting good heads of short hair. Except for one woman who is like me and wearing her wig too. That 2 in a group of 12 -hardly that rare thinks I…..
Am gutted and every time I look in the mirror I see this chemo patient looking back at me -it still shocks me.
Toni Rumsey on August 3, 2016 at 6:09 pm said:
I took taxotere. I have had chemo six times in 10 1/2 years. This lovely drug was my fifth one. My hair always free back in after chemo but I noticed after taxotere, it was really thin. My nurse told me this occasionally occurs. I was devastated. I felt embarrassed to be affected so deeply but I did not ask for cancer and I did not ask to have wispy lifeless hair in place of my pretty hair. There is no body, it’s just sad. I use the fibrous coloring powder on my exposed scalp but it barely helps. Being 58 and having to wear baseball caps is ridiculous, wspecily when I need to dress up. I am kinda bitter, ladies.
Susan on August 6, 2016 at 9:19 am said:
I could have written this myself. The comments I have the hardest time with are those who say “You look fine, really!” I know they’re trying to be nice, but honestly, that’s not helpful. I know what I look like. I try to do my best to look decent, but I feel uncomfortable wearing wigs. Toppers are more comfortable, but the clips pull out the fragile hair that I do have so that’s not a good solution either. Like you, I’m hopeful that there will be a solution found at some point for this since it just seems like the numbers of women affected are much larger than what the medical community will admit to.
Cynthia Abbott on August 9, 2016 at 3:44 pm said:
I was treated with Taxotere along with 2 other chemo drugs (TAC) 7 years ago and only have about 10% regrowth of my hair. I also have tear duct scarring amongst other issues.. All the side effects have been truly debilitating. I just recently heard about the class action lawsuits against Sanofi-Aventis.
Does anyone have advice on how best to proceed with filing a lawsuit?. It seems like there are a lot of law practices aggressively seeking claimants. Thank you for any input.
My best to all you ladies fighting the good fight.
Vicki Johnson on September 6, 2016 at 11:55 pm said:
I was treated with Taxotere in May of 2014. Like all of us, I was excited to take my last treatment, and checked my hair daily in anticipation of this wonderful head of hair I was promised. Will it be Curly? Will I have even thicker hair then I had, or will it be the a different color?
My hair has always been thick and long. I enjoyed the many different ways I could wear my hair, whether French Braids, pony tail for a quick jog around the block, or an evening out with curls springing up my back bouncing as I walked. Even my boyfriend at the time loved my hair and when he found out I had cancer, I hated telling him, “yes I am going to loose my hair.” His first response was “grow your hair back long.” Of course I’m going to have long hair again, I said. In my wildest dreams I never imagined those words would still bring tears to my eyes, as he has went on in life and I feel embarrassment in the thought of running into him somewhere. Only those who have been affected by this drug can truly understand the days of feeling ugly, unattractive, not worthy to date anyone and just not feel pretty dressing up anymore. I’m tired of my family telling me I’m beautiful, when all I see in the mirror is a receding hairline with thin strings of hair along the neckline.
I don’t feel pretty anymore. I feel depressed, angry, and unworthy of the right to feel beautiful enough to go on a date. I’m 48 years old and feel like my years of finding someone to love me are gone.
I know I shouldn’t feel this way, but this is the unspoken truth of how many of us feel. I wonder who is going to want to be seen with a bald girl. I live in Florida and the weather is too hot for me to wear a wig. I deal with the baldness. People always ask me about my health, and it’s a constant reminder of cancer.
This is more devastating then people realize. May God give all of us the strength to carry this cross we were givin.
Cheri on September 27, 2016 at 9:33 pm said:
Has anyone heard of any clinical trials using ruxolitinib for restoration of our hair? It is being used with some success with other types of alopecia. I have been searching the internet to see if anyone is doing a clinical trial for taxotere induced alopecia. Perhaps we need to push this issue with those studying this new drug? Someone asked about lawsuits and there are several class action lawsuits going on now against Sanofi. Look on the internet and connect with one of the lawfirms. I did. I too was treated with taxotere 7 years ago and my hair never came back. It has changed my life dramatically.